Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 22, NWS Corpus Christi, TX

April 14, 2015Aransas County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 14, 2015, 6:57 AM CDT for Aransas County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 6:57 AM CDT (11:57 UTC)
Expired
Apr 14, 2015, 7:30 AM CDT
In force
33 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 12.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2874 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2874 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:46 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 14, 6:46 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
646 AM CDT TUE APR 14 2015

.DISCUSSION...UPDATED FOR THE 12Z AVIATION DISCUSSION.

&&

.AVIATION...ONGOING SCATTERED CONVECTION COVERING SOUTH TEXAS
WILL CONTINUE THROUGH THE MORING HOURS...WITH ADDITIONAL
CONVECTION MOVING IN FROM THE WEST ACROSS THE US/MEX BORDER. WILL
SEE LIFR/IFR CONDITIONS THIS MORNING...ESPECIALLY WITHIN AND NEAR
THUNDERSTORMS. ISOLATED THUNDER SHOULD ALSO EXTEND NORTH TOWARD
VCT...BUT THE HEAVIEST MORNING ACTIVITY EXPECTED TO AFFECT AREAS
FROM LRD-ALI-CRP. THUNDERSTORMS THIS MORNING MAY OVERWORK THE
ATMOSPHERE LEADING TO SLIGHTLY QUIETER WEATHER THIS
AFTERNOON...HOWEVER ISOLATED SHOWERS AND THUNDERSTORMS MAY STILL
LINGER AROUND WITH ENOUGH HEATING. OVERALL...MVFR CIGS ARE
EXPECTED THIS AFTERNOON...BUT BRIEF PERIODS OF VFR MAY EXIST. A
RETURN OF LOW CIGS IS EXPECTED OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 419 AM CDT TUE APR 14 2015/

SHORT TERM (TODAY AND TONIGHT)...ONE SHORTWAVE MOVING THROUGH
THIS MORNING HELPING TO SUSTAIN CONVECTION ACROSS WESTERN PORTIONS
OF CWA. A FEW STORMS HAVE BEEN STRONG...AND THIS COULD CONTINUE TO
BE THE CASE AS THIS CONVECTION PROGRESSES EASTWARD TOWARD THE
COAST INTO EVEN MORE MOIST AIR. WEAK SURFACE FRONTAL BOUNDARY
REMAINS TO THE NORTH OF THE AREA...BETWEEN THETA E AND WIND
ANALYSES...APPEARS TO BE BETWEEN SAN ANTONIO AND PLEASANTON.
EXPECT THE FRONT TO SAG SOUTH DURING THE DAY...WITH ANOTHER
SHORTWAVE FORECAST TO MOVE THROUGH LATER TODAY. WITH DAYTIME
HEATING...SHOULD ERODE THE CAP ONCE AGAIN THIS AFTERNOON. ABUNDANT
MOISTURE AND FAIR SHEAR ALONG WITH CAPE COULD ALLOW FOR SOME
STRONG STORMS TO DEVELOP. EXPECT AN ISOLATED NATURE OF STRONGER
STORMS...MAINLY A HAIL THREAT. CANT COMPLETELY RULE OUT A SEVERE
STORM OR TWO. STRONGEST STORMS SHOULD BE ALONG OR SOUTH OF THE
WEAK FRONTAL BOUNDARY...SO WILL HAVE TO KEEP AN EYE ON WHERE THAT
STALLS THIS AFTERNOON. SHOULD SEE CONVECTION WEAKEN TONIGHT.

LONG TERM (WEDNESDAY THROUGH MONDAY)...THE WASHED OUT WEAK BOUNDARY
WILL SHUNT MOISTURE ACROSS THE SOUTHEASTERN HALF OF THE
CWA...DECREASING POPS FROM WEST TO EAST THROUGH WEDNESDAY NIGHT INTO
THURSDAY MORNING. A PERSISTENT SOUTHWESTERLY FLOW REMAINS IN THE MID
TO UPPER LEVELS AHEAD OF THE NEXT APPROACHING TROUGH. MOISTURE
RETURNS TO AREA THURSDAY SHOWING DIFFERENCES IN PWAT VALUES AMONGST
MODELS...BUT OVERALL THE TREND CONTINUES TO SHOW PWATS PEAKING TO
1.5 TO 1.7 INCHES IN THE AFTERNOON. THIS COMBINED WITH THE SOUTHWEST
FLOW IN THE MIDLEVELS AND THE UPPER JET STREAK NUDGING NORTH FROM
THE WEST WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS IN THE
FORECAST...PEAKING IN THE AFTERNOON AND EVENING. THURSDAY LOOKS TO
BE LIKE AN INTERESTING DAY AS CAPE VALUES INCREASE AND RANGE BETWEEN
2000-3000 J/KG. MODELS DO VARY ON THE STRENGTH OF LOW LEVEL INFLOW
IN THE AFTERNOON BUT OVERALL A 10-20 KT SOUTHEAST FLOW IS EXPECTED
TO EXIST. THIS ALL COMBINED COULD LEAD TO ANOTHER DAY OF STRONG TO
POSSIBLY ISOLATED SEVERE STORMS FOR SOUTH TEXAS. BETTER CHANCES FOR
THE STRONG TO EVEN SEVERE POSSIBILITY WILL RESIDE ACROSS THE WESTERN
AREAS WHERE BETTER THETA-E ADVECTION EXISTS. THIS SAID...SPC HAS
MUCH OF THE CWA IN A MARGINAL RISK FOR SEVERE THUNDERSTORMS.

MODELS THEN DIVERGE WITH RESPECT OF THE UPPER TROUGH FOR LATE IN THE
WORK WEEK. MODELS DO SEEM TO AGREE WITH A CUT OFF LOW DEVELOPING
FROM THE TROUGH...SLOWLY PROGRESSING EASTWARD FRIDAY. GFS CONTINUES
TO BRING A FRONT THROUGH THE REGION FRIDAY DRYING THINGS COMPLETELY
IN TIME FOR THE WEEKEND...WHILE THE EURO/CANADIAN AND IMPLICATIONS
FROM THE NAM TEND TO SHOW A MUCH SLOWER PROGRESSION OF THE LOW. WITH
DIFFERENCES EVEN BETWEEN THE GFS ENSEMBLES...WILL CONTINUE TO GO FOR
A SLOWER PROGRESSION OF DRYING OUT ACROSS THE REGION...WITH CHANCES
TAPERING OFF SATURDAY NIGHT AND DRIER CONDITIONS IN STORE BY SUNDAY.

NEAR SEASONAL NORMALS CAN BE EXPECTED THROUGH MUCH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  68  81  70  80  /  60  30  30  20  50
VICTORIA          81  65  81  67  78  /  50  30  30  20  50
LAREDO            84  66  86  70  86  /  40  20  20  20  40
ALICE             83  67  84  69  83  /  50  30  30  20  50
ROCKPORT          80  69  78  71  76  /  60  30  30  20  50
COTULLA           83  64  84  68  82  /  30  20  20  20  40
KINGSVILLE        82  67  83  70  82  /  60  30  30  20  40
NAVY CORPUS       79  70  78  71  77  /  60  30  30  20  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, Apr 14, 5:24 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CDT TUE APR 14 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
524 AM CDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. ISOLATED STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH SMALL TO LARGE HAIL AND
STRONG WINDS BEING THE MAJOR THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN IN THE FORECAST
TUESDAY THROUGH FRIDAY. STRONG STORMS WILL BE POSSIBLE DURING THE
PERIOD WITH SMALL HAIL AND GUSTY WINDS. THERE IS A MARGINAL RISK FOR
ISOLATED SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAJOR THREATS. AN ISOLATED
TORNADO CAN NOT BE RULED OUT.

IN ADDITION...WITH CONTINUED CHANCES FOR RAINFALL THROUGH THE END OF
THE WEEK...THIS MAY RESULT IN A CHANCE FOR SATURATED SOILS AND AN
INCREASED POTENTIAL FOR AT LEAST SOME ISOLATED FLOODING BY THE END
OF THE WORK WEEK.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PZ/CB

In the hours before

Special weather statement, Apr 14, 3:00 AM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 AM CDT TUE APR 14 2015

TXZ230-231-140845-
MCMULLEN-LIVE OAK-
300 AM CDT TUE APR 14 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN AND WEST
CENTRAL LIVE OAK COUNTIES...

AT 300 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
TILDEN...MOVING EAST AT 25 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHOKE CANYON...TILDEN...SIMMONS AND CALLIHAM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2829 9871 2844 9872 2855 9824 2828 9822
TIME...MOT...LOC 0800Z 264DEG 23KT 2837 9863

PZ
Special weather statement, Apr 14, 5:11 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
511 AM CDT TUE APR 14 2015

TXZ240-241-141100-
DUVAL-JIM WELLS-
511 AM CDT TUE APR 14 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN JIM WELLS AND CENTRAL
DUVAL COUNTIES...

AT 510 AM CDT...A STRONG THUNDERSTORM WAS 12 MILES WEST OF
BENAVIDES...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
ALICE...SAN DIEGO...FREER...BENAVIDES...PALITO BLANCO...ROSITA...
REALITOS...TECALOTE...RIOS...SAN JOSE...BEN BOLT AND LAKE ALICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2742 9870 2788 9867 2790 9803 2764 9804
      2764 9806 2739 9806
TIME...MOT...LOC 1010Z 267DEG 28KT 2762 9860

PZ
Special weather statement, Apr 14, 5:56 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT TUE APR 14 2015

TXZ240>244-141130-
NUECES-SAN PATRICIO-DUVAL-KLEBERG-JIM WELLS-
556 AM CDT TUE APR 14 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NUECES...CENTRAL SAN
PATRICIO...CENTRAL JIM WELLS...WESTERN KLEBERG AND SOUTHEASTERN DUVAL
COUNTIES...

AT 556 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ORANGE GROVE TO NEAR CRUZ CALLE...AND MOVING EAST AT
45 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...KINGSVILLE...ALICE...ROBSTOWN...SINTON...PREMONT...
DRISCOLL...BISHOP...ODEM...ORANGE GROVE...SAN PATRICIO...CALALLEN...
BLUNTZER...WEST SINTON...CRUZ CALLE...LA GLORIA...CLARKWOOD...PALITO
BLANCO...WESTDALE AND EDROY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 2727 9837 2799 9797 2813 9734 2787 9748
      2789 9751 2787 9756 2785 9750 2728 9782
TIME...MOT...LOC 1056Z 260DEG 41KT 2793 9796 2733 9830

PZ
Local storm report, Apr 14, 6:04 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
604 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HAIL             SAN DIEGO               27.76N 98.24W
04/14/2015  M0.75 INCH       DUVAL              TX   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED IN THE CITY OF SAN DIEGO.

0558 AM     HAIL             ALICE                   27.76N 98.07W
04/14/2015  M0.50 INCH       JIM WELLS          TX   TRAINED SPOTTER

            ONE-HALF IN HAIL REPORTED AND ONGOING IN THE CITY OF
            ALICE.

&&

CB
Local storm report, Apr 14, 6:09 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
609 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TSTM WND DMG     3 S SKIDMORE            28.21N 97.69W
04/14/2015                   BEE                TX   LAW ENFORCEMENT

            POWERLINES DOWN BETWEEN SKIDMORE AND TYNAN

&&

PZABEL
Local storm report, Apr 14, 6:30 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
630 AM CDT TUE APR 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             ALICE                   27.76N 98.07W
04/14/2015  E0.75 INCH       JIM WELLS          TX   BROADCAST MEDIA

&&

PZABEL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:07 PM CDTAreal Flood AdvisoryCRPVictoria113 min
Apr 13, 7:07 PM CDTSpecial Weather StatementCRPBee38 min
Apr 13, 7:14 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak31 min
Apr 13, 7:36 PM CDTSevere Thunderstorm WarningCRPBee, Refugio, San Patricio24 min
Apr 13, 7:48 PM CDTSpecial Weather StatementCRPBee27 min
Apr 13, 8:07 PM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio53 min
Apr 13, 8:17 PM CDTSpecial Weather StatementCRPSan Patricio28 min
Apr 13, 8:50 PM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio25 min
Apr 13, 9:12 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio33 min
Apr 13, 9:36 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio29 min
Apr 13, 9:38 PM CDTSpecial Marine WarningCRP67 min
Apr 13, 11:50 PM CDTSevere Thunderstorm WarningCRPLa Salle55 min
Apr 14, 12:43 AM CDTSevere Thunderstorm WarningCRPLa Salle47 min
Apr 14, 1:28 AM CDTSevere Thunderstorm WarningCRPLa Salle47 min
Apr 14, 2:14 AM CDTSpecial Weather StatementCRPLa Salle46 min
Apr 14, 3:00 AM CDTSpecial Weather StatementCRPMcMullen45 min
Apr 14, 4:36 AM CDTFlash Flood WarningCRPDuval, La Salle, McMullen, Webb84 min
Apr 14, 5:11 AM CDTSpecial Weather StatementCRPDuval, Jim Wells49 min
Apr 14, 5:22 AM CDTSevere Thunderstorm WarningCRPBee, Live Oak, San Patricio38 min
Apr 14, 5:31 AM CDTFlash Flood WarningCRPDuval, Jim Wells, Live Oak, McMullen89 min
Apr 14, 5:56 AM CDTSpecial Weather StatementCRPJim Wells, San Patricio34 min
Apr 14, 5:59 AM CDTSevere Thunderstorm WarningCRPAransas, Bee, Refugio, San Patricio31 min
Apr 14, 6:17 AM CDTSevere Thunderstorm WarningCRPNueces, San Patricio58 min
Apr 14, 6:26 AM CDTSpecial Marine WarningCRP64 min
Apr 14, 6:32 AM CDTSevere Thunderstorm WarningCRPNueces43 min
Apr 14, 6:33 AM CDTFlash Flood WarningCRPAransas, Nueces, San Patricio57 min
Apr 14, 6:40 AM CDTSevere Thunderstorm WarningCRPKleberg, Nueces35 min
Apr 14, 6:42 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces2 hr
Apr 14, 6:45 AM CDTSpecial Marine WarningCRP60 min
Apr 14, 6:50 AM CDTFlash Flood WarningCRPNueces55 min
Apr 14, 7:05 AM CDTSpecial Marine WarningCRP55 min
Apr 14, 7:08 AM CDTSevere Thunderstorm WarningCRPAransas, Nueces, San Patricio22 min
Apr 14, 7:30 AM CDTFlash Flood WarningCRPAransas, Calhoun, Nueces, Refugio, San Patricio90 min
Apr 14, 7:35 AM CDTSpecial Marine WarningCRP40 min
Apr 14, 7:57 AM CDTSpecial Marine WarningCRP63 min
Apr 14, 8:17 AM CDTSpecial Marine WarningCRP43 min
Apr 14, 8:57 AM CDTSpecial Marine WarningCRP33 min
Apr 14, 9:13 AM CDTAreal Flood WarningCRPAransas2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.